Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 19, NWS Wichita, KS

November 2, 201313 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 2, 2013, 3:12 AM CDT for 13 counties in Kansas. It took effect at Nov 3, 2013, 8:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 3:12 AM CDT (08:12 UTC)
In effect from
Nov 3, 2013, 8:00 AM CST
Expired
Nov 3, 2013, 7:00 PM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS73 KICT 020812
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT SAT NOV 2 2013

KSZ032-033-047>052-067-068-082-083-091-022215-
/O.NEW.KICT.WI.Y.0019.131103T1400Z-131104T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
312 AM CDT SAT NOV 2 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL
  AND SOUTH CENTRAL KANSAS ON SUNDAY.

* WINDS...OF 30 TO 40 MPH WITH GUSTS OVER 45 MPH WILL AFFECT
  CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY AFTERNOON.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES,
  ESPECIALLY ON EAST-WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
828 
WWUS73 KICT 021920
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT SAT NOV 2 2013

KSZ032-033-047>052-067-068-082-083-091-030930-
/O.EXT.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
220 PM CDT SAT NOV 2 2013

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL
  AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS AND GUSTS WILL
  REACH PEAK INTENSITY DURING THE AFTERNOON HOURS.

* WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 45
  MPH WILL AFFECT SOUTH CENTRAL KANSAS.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
822 
WWUS73 KICT 022134
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT SAT NOV 2 2013

KSZ098>100-031145-
/O.NEW.KICT.FR.Y.0009.131103T0900Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
434 PM CDT SAT NOV 2 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. 

* TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT
  AND EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR
  BROUGHT INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ032-033-047>052-067-068-082-083-091-031145-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
434 PM CDT SAT NOV 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS 
  CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS 
  AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON 
  HOURS. 

* WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL 
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 
  45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
685 
WWUS73 KICT 030947
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CST SUN NOV 3 2013

KSZ032-033-047>052-067-068-082-083-091-040000-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
347 AM CST SUN NOV 3 2013

...WIND ADVISORY TODAY...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS EVENING.

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL
  AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL
  REACH PEAK INTENSITY DURING THE AFTERNOON HOURS.

* WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45
  MPH WILL AFFECT SOUTH CENTRAL KANSAS.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ098>100-031400-
/O.CON.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
347 AM CST SUN NOV 3 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE 
  TONIGHT AND EARLY MONDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED 
  OR BROUGHT INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
197 
WWUS73 KICT 031336
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CST SUN NOV 3 2013

KSZ098>100-031445-
/O.CAN.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
736 AM CST SUN NOV 3 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE STARTED TO SLOWLY RISE ACROSS SOUTHEAST KANSAS
AND THUS THE FROST ADVISORY HAS BEEN CANCELLED.

$$

KSZ032-033-047>052-067-068-082-083-091-040100-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
736 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS 
  CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND 
  GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. 

* WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL 
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 
  45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
105 
WWUS73 KICT 031714
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1114 AM CST SUN NOV 3 2013

KSZ032-047-040100-
/O.UPG.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
/O.NEW.KICT.HW.W.0002.131103T1714Z-131104T0100Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1114 AM CST SUN NOV 3 2013

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...UNUSUALLY STRONG SOUTH WINDS WILL AFFECT CENTRAL KANSAS
  TODAY.

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS OVER 55 MPH WILL
  OCCUR THROUGH THE AFTERNOON HOURS

* IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY
  DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST
  ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT
  OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE
  DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE
  KNOCKED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ033-048>052-067-068-082-083-091-040100-
/O.CON.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-
KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER
1114 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL AFFECT CENTRAL AND
  SOUTH CENTRAL KANSAS THROUGH THE AFTERNOON. 

* WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL 
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 
  45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
034 
WWUS73 KICT 040103
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CST SUN NOV 3 2013


KSZ032-047-040600-
/O.EXP.KICT.HW.W.0002.000000T0000Z-131104T0100Z/
/O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
703 PM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 


* TIMING...UNUSUALLY STRONG SOUTH WINDS WILL CONTINUE TO IMPACT
  CENTRAL KANSAS INTO THE OVERNIGHT HOURS.

* WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL
  OCCUR THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. 

* IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY 
  DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST 
  ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT 
  OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE 
  DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE 
  KNOCKED DOWN. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048-040600-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
/O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/
LINCOLN-ELLSWORTH-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH
703 PM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING...VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO IMPACT
  CENTRAL KANSAS INTO THE OVERNIGHT HOURS.

* WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL
  AFFECT CENTRAL KANSAS.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-083-091-040215-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
703 PM CST SUN NOV 3 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LIMITS
ALLOWING THE ADVISORY TO EXPIRE ON TIME.  

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:05 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 2, 12:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT SAT NOV 2 2013

.UPDATE...
ISSUED AT 622 PM CDT FRI NOV 1 2013

QUICK UPDATE TO GRIDS TO ACCOUNT FOR ISOLATED RAIN
SHOWERS/SPRINKLES IN CENTRAL KS. THIS IN ASSOCIATION WITH VORTICITY
MAXIMUM AND AFTERNOON HEATING. PRECIPITATION SHOULD WANE QUICKLY
AFTER SUNSET. -HOWERTON

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 230 PM CDT FRI NOV 1 2013

SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FOR TONIGHT AND
SATURDAY...WITH SLIGHTLY BELOW NORMAL TEMPERATURES AND BRIGHT SUNNY
SKIES SATURDAY. MEANWHILE...SURFACE LOW PRESSURE WILL DEEPEN RAPIDLY
OVER EASTERN COLORADO ON SUNDAY WITH PRESSURE GRADIENT TIGHTENING UP
CONSIDERABLY OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A VERY
WINDY DAY ON SUNDAY ACROSS KANSAS WITH WIND SPEEDS LIKELY TOPPING
ADVISORY LEVELS ACROSS CENTRAL/SOUTH CENTRAL KANSAS.

CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A HEALTHY UPPER LEVEL
WAVE MOVING SOUTHEAST ACROSS THE EASTERN PACIFIC...WITH ANOTHER
ROBUST UPPER WAVE TRAILING IT OVER THE ALASKA ALEUTIAN ISLANDS. THE
FIRST UPPER WAVE WILL MOVE INTO THE ROCKIES THIS WEEKEND AND CARVE
OUT A UPPER TROUGH AXIS. THE SECOND UPPER WAVE WILL THEN DIVE
SOUTHWARD INTO THIS TROUGH AXIS AND AMPLIFY IT EVEN MORE COME
MONDAY. THIS WILL CAUSE A STRONG SOUTHERLY FETCH OF DEEPER
MOISTURE TO REACH KANSAS BY MONDAY NIGHT...WITH MORE WIDESPREAD
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS POSSIBLE.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 230 PM CDT FRI NOV 1 2013

VERY GOOD CHANCES OF RAIN WILL CONTINUE ON TUESDAY AS THE UPPER WAVE
REMAINS TO THE WEST OF KANSAS. MEANWHILE COLDER AIR POURING
SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY LOOKS TO CAUSE THE PRECIP
TO CHANGE OVER TO SNOW...WHICH COULD SPREAD EASTWARD INTO CENTRAL
KANSAS FOR TUESDAY NIGHT WITH A RAIN/SNOW MIXTURE POSSIBLE.
OTHERWISE LONG RANGE MODELS SHOW UPPER LEVEL RIDGING BUILDING
OVER THE REGION FOR THURSDAY INTO FRIDAY...WHICH WILL LEAD TO A
GRADUAL MODERATION OF TEMPERATURES AND DRY WEATHER CONDITIONS.

JAKUB

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1205 AM CDT SAT NOV 2 2013

SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE AREA THROUGHOUT THE
TAF PERIOD. NORTHWESTERLY WINDS WILL BECOME SOUTH TO SOUTHEASTERLY
BY THE END OF THE TAF PERIOD. SKIES WILL BE CLEAR WITH VFR
CONDITIONS EXPECTED TO PREVAIL.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 230 PM CDT FRI NOV 1 2013

THE COMBINATION OF VERY STRONG SOUTH WINDS AND DRYING GRASSLANDS OVER
CENTRAL/SOUTH CENTRAL KANSAS WILL LEAD TO VERY HIGH...OR EXTREME
GRASSLAND FIRE DANGER LEVELS SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  65  48  63 /   0   0  10  10
HUTCHINSON      39  65  47  63 /   0   0  10  10
NEWTON          38  65  48  63 /   0   0  10  10
ELDORADO        37  64  49  63 /   0   0  10  20
WINFIELD-KWLD   37  65  50  64 /   0   0  10  20
RUSSELL         40  68  46  61 /   0   0  10  10
GREAT BEND      40  68  47  62 /   0   0  10  10
SALINA          38  65  47  62 /   0   0  10  10
MCPHERSON       39  65  47  62 /   0   0  10  10
COFFEYVILLE     34  63  49  63 /   0   0  10  20
CHANUTE         34  61  48  63 /   0   0  10  20
IOLA            34  60  49  62 /   0   0  10  20
PARSONS-KPPF    34  62  48  63 /   0   0  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 1, 3:54 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT FRI NOV 1 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
354 PM CDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

BREEZY NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS THIS AFTERNOON
RESULTING IN AN ELEVATED GRASSLAND FIRE DANGER.

A RIVER FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER IN FAR
SOUTHEASTERN KANSAS...PLEASE REFER TO LATEST RIVER FLOOD WARNING
STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RIVER FLOOD WARNING WILL CONTINUE FOR THE NEOSHO RIVER IN FAR
SOUTHEASTERN KANSAS...PLEASE SEE LATEST RIVER FLOOD WARNING FOR
MORE INFORMATION.

VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH OR
EXTREME CATEGORY ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS ON SUNDAY AFTERNOON.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO
TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE
RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME.

A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS
TUESDAY NIGHT...HOWEVER ANY SNOW ACCUMULATIONS ARE EXPECTED TO
REMAIN LIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 7:09 PM CDTSpecial Weather StatementICTChase36 min
Nov 2, 4:24 AM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more10 hr
Nov 2, 2:38 PM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Rice, Russell29 hr
Nov 2, 4:34 PM CDTFrost AdvisoryICTChautauqua, Labette, Montgomery16 hr

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.